Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Grayish loose stools, no change in diet, taking MSM

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11707 Questions
Hi. i am 56 yrs.old female. Over 6 wks. I have been having loose stool 3-4 times a day. for appr. 2 wks. the stool kooked like undigestive food now is loose, gray color and my stomach or intestines are making funny niise. I have not changed my diet but i sart taking MSM 3000 mg a day.Need help
Posted Wed, 18 Apr 2012 in Digestion and Bowels
Answered by Dr. Rakhi Tayal 35 minutes later

Thanks for posting your query.

I understand your concern.

The basic side effects of MSM are headache and diarrhea. Since you have introduced this supplement recently , it is most likely to be the reason of diarrhea that you are having for last 2 weeks. This a mild side effect of MSM and usually disappears after the drug is discontinued.

The funny noise in your intestines is most likely due to the increased peristalsis associated with diarrhea.

MSM is not approved by FDA for joint pains. Its full side effects have not been studied. So I would advise to discontinue its use. Meanwhile for symptomatic relief, replenish your lost fluids orally and have boiled low fat easy to digest food.

If the symptoms are worsening or if you develop fever or extreme tiredness and weakness, you must go to the emergency room without delay.

Hope this answers your query.I will be glad to answer the follow up queries that you may have.

Wishing you good health.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor